We use cookies on this website, you can read about them here. To use the website as intended please... ACCEPT COOKIES
UAL Research Online

Toward a model of franchisee entrepreneurship

Watson, Anna and Dada, Olufunmilola and Kirby, David A. (2012) Toward a model of franchisee entrepreneurship. International Small Business Journal, 30 (5). pp. 559-583. ISSN 0266-2426

Type of Research: Article
Creators: Watson, Anna and Dada, Olufunmilola and Kirby, David A.

This study provides a deeper understanding of the relevance of the entrepreneurship phenomenon to the franchisee context. A number of studies have echoed that the franchisee plays an important role in the generation of new ideas and innovations for the franchise system. But we still do not know how franchisees maximize their entrepreneurial behaviors without jeopardizing the desires for standardization and uniformity, which are building blocks of franchising. We address this research question, using evidence from multiple case studies of UK-based franchisees. The study revealed patterns that were used to develop a theoretical model, which demonstrates the utilization of different forms of formal franchisee networks for maximization of entrepreneurial behaviors through acquisition of relational and informational capital, intra-system competition, and franchisee learning. This study extends the literature on franchising and entrepreneurship, and offers important managerial implications for practitioners. Future research directions are discussed.

Official Website: http://dx.doi.org/10.1177/0266242610376078
Additional Information (Publicly available):

Open Access to this article is not available due to copyright restrictions. Please contact UAL Research Online for access to a single copy for private research.

Keywords/subjects not otherwise listed: entrepreneurial behaviors, formal internal networks, franchisees, standardization, small business growth strategies, innovation, sustainability, franchising
Publisher/Broadcaster/Company: Sage Publications
Your affiliations with UAL: Colleges > London College of Fashion
Date: August 2012
Digital Object Identifier: 10.1177/0266242610376078
Related Websites: http://www.lums.lancs.ac.uk/publications/
Related Websites:
Projects or Series: Research Outputs Review (April 2010 - April 2011)
Date Deposited: 24 Jan 2012 16:03
Last Modified: 12 Nov 2023 12:27
Item ID: 4579
URI: https://ualresearchonline.arts.ac.uk/id/eprint/4579

Repository Staff Only: item control page | University Staff: Request a correction